Injectable hyaluronic acid (HA) derivatives are the most used reabsorbable dermal fillers for soft tissue augmentation today and their utilization is considered safe. We report a cutaneous granulomatous reaction that developed in a woman 5 weeks after the first treatment with a nonanimal HA derivative for the correction of facial wrinkling. We describe the clinicopathological findings and course of the cutaneous reaction. The adverse reaction showed clinical and histopathological characteristics comparable to the few previously reported cases. All cutaneous lesions spontaneously disappeared without scars within 3 months. We conclude that even nonanimal injectable HA derivatives can be associated with delayed granulomatous reactions. The patient should be informed of this potential long-term complication.
|Number of pages||4|
|Journal||British Journal of Dermatology|
|Publication status||Published - Apr 2006|
- Dermal fillers
- Granulomatous reaction
- Nonanimal injectable hyaluronic acid
ASJC Scopus subject areas